The “FDA Drug Safety Communication: FDA warns that DPP-4 inhibitors for type 2 diabetes may cause severe joint pain” document which was issued on August 28, 2015 announced that the FDA found drug adverse event reports of arthralgia, or severe pain in one or more joints, associated with the use a class of diabetes drugs — dipeptidyl peptidase-4 (DPP-4) inhibitors — that includes Januvia, Onglyza, Tradjenta, and Nesina.
According to the FDA, patients started having symptoms of the new side effect from one day to years after they started taking Januvia, Onglyza, Tradjenta, Nesina or one of the “combination” DPP-4 inhibitors, e.g., Janumet (sitagliptin and metformin). Further the FDA reported that after the DPP-4 inhibitor medicine was discontinued the patients’ symptoms were relieved, usually in less than a month from stopping the subject drug. Furthermore, some patients developed severe joint pain again when they restarted the same medicine or another DPP-4 inhibitor.
This last fact provides some substantiation for linking this severe joint pain side effect with Januvia, Onglyza, Tradjenta, Nesina, and the other drugs in this DPP-4 inhibitors class.
According to this FDA Drug Safety Communication, Januvia was implicated most often for this severe joint pain side effect, followed by Onglyza.
Finally, due to this drug safety development, the FDA has mandated that the respective drug companies add a new Warning and Precaution about this risk to the drug labels of all medicines in this dipeptidyl peptidase-4 (DPP-4) inhibitors class.[Read this article in full at original source]
Strictly Confidential, No Obligation